Mississippi, 2001Damaging Wind in Mississippi, October 13, 2001
October 13, 2001 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Oct 13, 3:20 AM CST, 8 hours 10 minutes earlier.
Area forecast discussion, Oct 13, 3:20 AM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
420 AM CDT SAT OCT 13 2001
CORRECTED TO ADDE FLASH FLOOD WATCH FOR SW MS AND INTERIOR SECTIONS OF
SE LA FOR THIS AFTERNOON AND EARLY EVENING.
A TYPICAL SPRING-LATE FALL SEVERE WEATHER/HEAVY RAIN EVENT IS
SHAPING UP FOR THE LOWER MS VALLEY FOR MAINLY THIS AFTERNOON AND
EVENING. A CLASSICAL SYNOPTIC HEAVY RAIN/SEVERE WEATHER EVENT
CONTINUES TO UNFOLD OVER THE REGION AS AN UNSEASONABLY STRONG
TROF ALOFT DIGS SSE INTO W TX EARLY THIS MORNING. THIS COLD..DEEP
TROUGH ALOFT WILL GRADUALLY TURN EWD OVER TX TODAY AND THEN
ACCELERATING NEWD TONIGHT. A 999 MB SURFACE LOW DEVELOPING IN S TX
WILL BEGIN TO MOVE NEWD TOWARDS DAYBREAK. COMBINATION OF THESE
STRONG DYNAMICS WILL CAUSE THE LOW LEVEL FLOW TO INCREASE FROM THE
SOUTH WITH 850 MB WINDS REACHING 40 TO 50 KT BY AFTN OVER THE LOWER
MS VALLEY. THIS REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A
STRONG JET MAX. BREEZY CONDITIONS WILL PREVAIL AS THE SURFACE
PRESSURE PATTERN TIGHTENS UP AHEAD OF THE FRONT.
PWS WILL REACH NEAR 2 INCHES..K-INDICES 34 OR HIGHER AND L.I.S OF
-4 TO -6. DIFFLUENCE WILL INCREASE ACROSS THE REGION AS THE TROF
ALOFT BEGINS TO TURN EWD AND THEN NEWD. USING THESE PARAMETERS IN
OUR QPF DECISION TREE YIELDS A GOOD POTENTIAL FOR SIGNFICANT TO
EXCESSIVE RAINS OVER SW MS AND INTERIOR SECTIONS OF SE LA MAINLY
THIS AFTERNOON AND EVENING. SOME MAX RAINS OF 5 INCHES OR MORE WILL
BE LIKELY. SIGNIFICANT RAINS A FEW DAYS AGO SATURATED THE SOIL ESPECIALLY
PORTIONS OF SW MS AND OVER AREAS FROM VICINITY OF BTR TO SLIDELL.
A FLASH FLOOD WATCH WILL BE ISSUED WITH THE 430 AM ZONES FOR SW MS
AND INTERIOR SECTIONS OF SE LA FOR MAINLY THIS AFTN AND EARLY
EVENING.
THERE WILL EXIST A MODERATE THREAT OF SEVERE STORMS IN ADDITION
TO THE HEAVY RAINS. THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER
LEVEL TROUGH WILL APPROACH THE CWA BY MID-AFTERNOON AND MOVE EWD OVER
THE ENTIRE AREA EARLY TONIGHT. COOLER AND DRIER AIR WILL SWEEP EWD
OVER THE REGION IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD
SEWD OVER THE REGION EARLY NEXT WEEK WITH A DRY WEATHER PATTERN
PREVAILING.
MCB 80/58/74/50 +700 BTR 81/61/77/52 +500
MSY 84/64/76/58 +700 GPT 79/62/78/53 9800
.NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR.
LA...FLASH FLOOD WATCH INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON
AND EARLY EVENING.
MS...FLASH FLOOD WATCH SW MS THIS AFTERNOON AND EARLY EVENING.
05
In the hours before
Special weather statement, Oct 13, 5:30 AM CST, 6 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
630 AM CDT SAT OCT 13 2001
.SYNOPSIS...AN INTENSE UPPER AIR DISTURBANCE AND ASSOCIATED STRONG
COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON
AND MOVE EAST THROUGH THE REGION EARLY TONIGHT. ABUNDANT TROPICAL
MOISTURE WILL REMAIN OVER THE REGION.
.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS
MORNING. AN ORGANIZED LINE OF SEVERE THUNDERSTORMS WILL LIKELY REACH
A WILKINSON COUNTY TO IBERVILLE PARISH LINE BY LATE MORNING AND
CONTINUE EAST TO I-55 BY MID-AFTERNOON AND INTO SOUTHEAST
MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA BY LATE AFTERNOON.
LARGE HAIL AND DAMAGING WIND GUSTING TO 70 MPH LIKELY WITH THE MORE
INTENSE STORMS WITH ISOLATED TORNADOES POSSIBLE.
.HEAVY RAINS AND FLOODING...
A FLOOD WATCH IS IN EFFECT FOR SOUTHWEST MISSISSIPPI AND
EAST-CENTRAL LOUISIANA THIS AFTERNOON AND EARLY EVENING. RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES
WILL BE POSSIBLE.
.MARINE INTERESTS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OUT 60 NM
INTO THE GULF OF MEXICO FROM PASCAGOULA TO THE ATCHAFALAYA RIVER AS
WELL AS THE TIDAL LAKES OF PONTCHARTRAIN AND MAUREPAS.
.ACTIONS...STORM SPOTTERS WILL NEED TO BE ACTIVATED BY LATE MORNING
CONTINUING THROUGH THE AFTERNOON. EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR THE WEATHER TODAY AS SEVERE WEATHER WATCHES ARE EXPECTED TO
BE ISSUED FOR THE LOWER MISSISSIPPI VALLEY. THE STORM PREDICTION
CENTER HAS INDICATED A MODERATE RISK FOR SEVERE STORMS MAINLY THIS
AFTERNOON AND EARLY EVENING.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Thunderstorm Wind, Walthall
- When
- October 13, 11:30 AM CST to 11:45 AM CST
- Where
- Walthall County, Tylertown
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.117, -90.150
Two buildings in downtown Tylertown had their metal roofs blown off by thunderstorm winds. Several trees were also knocked down in Tylertown and other locations scattered around the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, October 13, 2001$250,000 · F3 · 1 event
- Flash Flooding and Damaging Wind in Illinois, October 13, 20011 death · 6 injured · $285,000 · 50 kt wind · 5 events
- High Wind in Alabama, October 13, 20011 death · $1,000 · 1 event
- Tornado in Alabama, October 13, 2001$200,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Mississippi, October 13, 2001$198,000 · F1 · 41 events
- Tornado in Texas, October 13, 2001$1.0 million · F1 · 1 event
- Tornado in Florida, October 13, 2001$750,000 · F1 · 1 event
- Tornado in Florida, October 13, 2001$625,000 · F1 · 1 event
- Flash Flooding in Mississippi, October 13, 2001$1.1 million · 4 events
- Damaging Wind in Louisiana, October 13, 2001$1.0 million · 1 event
- Tornado in Florida, October 13, 2001$300,000 · F1 · 1 event
- Damaging Wind in Louisiana, October 13, 20014 injured · $150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271266.